Problems with sexual function include difficulties in maintaining a normal erection activity, decreased libido, delay in the ejaculation process and lack of orgasm. All of these are common side effects of prescription medications given to patients for allergy treatment.
Some medications increase the chance of experiencing erection problems by disrupting blood flow and transmitting nerve impulses to the genitals. Erectile dysfunction is one of the main reasons why men discontinue medication for symptoms.
Why do allergies affect sexual activity?
One claim that points to the connection between sex and allergy is that people with allergies tend to develop fatigue which affects libido and creates contact avoidance. Fatigue and weakness of the body are due to inflammatory activity that accompanies many allergies. In addition, many patients complain of decreased libido as a result of nasal congestion, runny nose and headaches which characterize allergies.
Another factor that explains the connection is the sense of smell. Sexual activity is controlled in part by the activity of sex pheromones, chemicals used for sexual attraction. Nasal congestion, prevents their activity and curbs sexual desire, according to some researchers.
There are no impotence in men
Erectile dysfunction, known as impotence, can affect men of all ages, although it is much more common in older men. Erectile dysfunction can often occur however when it becomes a chronic phenomenon, it affects relationships, emotional health and self-esteem.
There are many causes of impotence which include physical, psychological factors like anxiety, depression and stress, smoking, alcohol, allergies and side effects of medications.
Suffering from premature ejaculation or impotence? – We have a great solution for you!
What are the medications that can cause impotence?
Antihistamines that are used to treat allergies, such as diphenhydramine and hydroxysine. Non-steroidal anti-inflammatory drugs used to treat pain like naproxen, when taken frequently, also increase the risk of impotence.
What can be done when the drugs cause impotence?
The appearance of erectile dysfunction shortly after starting treatment with a new drug, can indicate the source of the problem. It is advisable to consult a doctor before stopping the use of the drug. In cases where the doctor diagnoses a connection between the drug and impotence, he may recommend one of the following options: First, the dose of the drug can be reduced, erectile dysfunction is related to the dose. Another way is to recommend an alternative medicine which may reduce the side effects that affect sexual function.
The most common medical treatment for erectile dysfunction is drug treatment that inhibits PDE5. Sildenafil (Viagra), Vardenafil and Tadalafil are prescription impotence drugs, safe to use and effective for many men. Although not suitable for use in people with high blood pressure, people who have experienced a stroke in the past and in cases where other drugs are used that can have a negative interaction.
The link between hay fever (Allergic rhinitis) and impotence
Hay fever is associated with allergic diseases. It is a systemic inflammatory disease – allergic to pollen, mold and dust manifested by irritation of the nasal mucosa, eyes, ears and sinuses. Inflammatory mediators, accompanied by various cells, are involved in the process of developing atherosclerosis, which in turn increases the risk of erectile dysfunction.
Between 2000 and 2008, a clinical trial was conducted in which men aged 18-55 were diagnosed with hay fever, in Taiwan. The experiment included a control group, in which men without hay fever took part. Both groups were monitored and the findings were published in 2009.
The findings of the study indicated the existence of a link between hay fever and impotence. Men who suffered from hay fever allergy were at higher risk of experiencing erectile dysfunction.